Alert archive / Indiana / Flash Flood Warnings in 2010
Flash Flood Warning 20, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 3, 2010, 11:51 PM EDT for Cass County, Miami County, White County, Indiana. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2010, 11:51 PM EDT (03:51 UTC)
- Expired
- Aug 4, 2010, 1:48 AM EDT
- In force
- 117 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cass County, IN, Miami County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 100 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4758 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
401
WGUS53 KIWX 040351
FFWIWX
INC017-103-181-040645-
/O.NEW.KIWX.FF.W.0020.100804T0351Z-100804T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1151 PM EDT TUE AUG 3 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASS COUNTY IN NORTH CENTRAL INDIANA
MIAMI COUNTY IN NORTH CENTRAL INDIANA
WHITE COUNTY IN NORTHWEST INDIANA
* UNTIL 245 AM EDT
* AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS EXTENDING FROM WHITE
COUNTRY THROUGH CASS AND MIAMI COUNTIES. RADAR ESTIMATES THAT OVER
OF TWO INCHES OF RAIN HAS FALLEN IN PORTIONS OF THIS AREA IN JUST
OVER AN HOUR LATE THIS EVE. ADDITIONAL RAINFALL OF AN INCH OR TWO
IS POSSIBLE OVER THE NEXT FEW HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ERIE...
DEEDSVILLE...CHILI...FLETCHER...SITKA...NORWAY...TWELVE MILE...
LUCERNE...ADAMSBORO...HOOVER...METEA...LEASES CORNER...LEE...
INDIANA BEACH...HEADLEE...BUFFALO...BELL CENTER...ROYAL CENTER...
MONON...MEXICO AND DENVER
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA. DO NOT DRIVE THROUGH FLOODED ROADWAYS.
LAT...LON 4085 8700 4092 8698 4092 8595 4066 8595
4066 8588 4058 8586 4058 8638 4070 8638
4070 8652 4074 8653 4074 8674 4072 8677
4068 8676 4067 8710 4084 8711
$$1 follow-up statement
983
WGUS73 KIWX 040548
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
148 AM EDT WED AUG 4 2010
INC017-103-181-040556-
/O.CAN.KIWX.FF.W.0020.000000T0000Z-100804T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI IN-CASS IN-WHITE IN-
148 AM EDT WED AUG 4 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CASS...MIAMI AND
WHITE COUNTIES IN NORTH CENTRAL INDIANA...
WHILE PONDING OF WATER ON SOME STREETS AND LOW LYING AREAS MAY
PERSIST THROUGH THE NIGHT...THUNDERSTORMS THAT PROMPTED THE WARNING
HAVE MOVED OUT OF THE AREA AND LITTLE ADDITIONAL RAINFALL IS
EXPECTED AT THIS TIME.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
FLOOD INFORMATION.
LAT...LON 4085 8700 4092 8698 4092 8595 4066 8595
4066 8588 4058 8586 4058 8638 4070 8638
4070 8652 4074 8653 4074 8674 4072 8677
4068 8676 4067 8710 4084 8711
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 10:15 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 3, 10:15 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 PM EDT TUE AUG 3 2010
.UPDATE...
PROFILER DATA SHOWING H85 WINDS BEGINNING TO BACK ACROSS THE
PLAINS WITH THUNDERSTORMS DEVELOPING AROUND OMA. EXPECT THESE STORMS
TO BECOME MORE WIDESPREAD OVERNIGHT AND MOVE EAST INTO WRN PORTION
OF OUR AREA EITHER LATE TONIGHT OR EARLY WED. SOME POTENTIAL FOR
DEVELOPMENT SOONER FARTHER EAST WITH WK WAVES MOVG INTO NWRN
IL...BUT THIS AREA HAS LESS FAVORABLE LOW LEVEL FORCING. UPDATED
TO LOWER POPS INTO CHC RANGE OVERNIGHT DUE TO BOTH A QUESTION OF
CONVECTIVE EVOLUTION AND TIMING. GIVEN MOIST AIRMASS IN PLACE AND
POTENTIAL FOR TRAINING OF STORMS THAT FORM ALONG/NORTH OF THE
FRONT... CONTINUED WITH FFA ISSUED THIS AFTN... BUT PUSHED BACK
BEGINNING TIME UNTIL LATE TONIGHT. ALSO GIVEN CURRENT HIGH
DWPTS... BUMPED UP OVERNIGHT MINS SLIGHTLY...THOUGH IF STORMS DO
OCCUR...WILL LIKELY SEE MINS FALL BLO CURRENT DEWPOINTS.
&&
.PREV DISCUSSION... /ISSUED 750 PM EDT TUE AUG 3 2010/
AVIATION...
WARM FRONT EXTENDS FROM SFC LOW NEAR PIA EASTWARD TO AROUND FWA THIS
EVE. REGIONAL H85 VWP/PROFILER WINDS GENERALLY PARALLEL TO THIS
WARM FRONT ATTM. A FEW SHRA/TSRA DEVELOPED OVER NRN IL THIS AFTN/EVE
ALONG A WK SHRTWV AND WERE CURRENTLY MOVG ACROSS NWRN INDIANA AND
WKNG AS INSTABILITY RATHER WK IN THIS AREA WITH MUCAPE ONLY AROUND
1000J/KG. OTHER WK SHRTWV'S OR GRAVITY WAVES EVIDENT ON STLT MOVG
EAST ACROSS IA. THESE DISTURBANCES COMBINED WITH USUAL DIURNAL
BACKING OF LLJ TONIGHT SHOULD RESULT IN MORE VIGOROUS CONVECTION
DEVELOPING NORTH OF THE WARM FRONT OVER OUR AREA AND UPSTREAM. THUS,
CONTD PREVIOUS TAF CB VCTS MENTION FROM 04Z-10Z TO ACCOUNT FOR THIS
EXPECTED DEVELOPMENT. WITH LOW LEVELS VERY MOIST... SOME DAYBREAK
FOG AND STRATUS ALSO SEEMS LIKELY WED...ESPECIALLY IF STORMS OCCUR
OVERNIGHT. WK CDFNT OVER THE UPR MIDWEST THIS EVE IS EXPECTED TO
MOVE INTO OR THROUGH NRN INDIANA ON WED. CONSIDERABLE TIMING
DIFFERENCES AMONG THE SHORT RANGE MODELS WITH THIS FEATURE AND
COMBINED WITH POTENTIAL FOR OVERNIGHT CONVECTION TO PUSH A COMPOSITE
OUTFLOW BOUNDARY SOUTH OF THE AREA FOR WED... LEFT ANY INDICATION OF
CONVECTION WED OUT OF TAFS FOR NOW.
PREV DISCUSSION...
SHORT TERM...
TONIGHT THROUGH WEDNESDAY NIGHT...THE MAIN CHALLENGES THIS PACKAGE
INCLUDE THE CHANCES FOR A THUNDERSTORM COMPLEX TO DEVELOP UPSTREAM
AND MOVE INTO THE FORECAST AREA. VERY IMPRESSIVE SFC THETA E JUST
UPSTREAM WITH VALUES EXCEEDING 370K. A WEAK SFC LOW WAS OVER N
MISSOURI WITH A SOUTHERLY FLOW AHEAD OF THE LOW. EXPECT STORMS TO
DEVELOP ALONG NORTHERN EDGE OF SFC/LOW LEVEL THETA E GRADIENT AND
TRACK EAST...AND THEN TRACK ESE. SFC BASED CAPES WERE 3000-5000 J/KG
WITH PRECIPITABLE WATER CLOSE TO 2.0 INCHES. AFTER COORDINATION WITH
SURROUNDING OFFICES...DECIDED TO ISSUE A FLASH FLOOD WATCH TONIGHT
INTO EARLY WEDNESDAY TO COVER THE ANTICIPATED STORM COMPLEX TRACK.
ANY TRAINING OF STORMS SHOULD EASILY BE ABLE TO PRODUCE THE
POTENTIAL OF FLOODING. THE TIMING OF THIS COMPLEX STILL A LITTLE
UNCERTAIN...SO INCLUDED TIMES TONIGHT INTO EARLY WEDNESDAY MORNING.
LOWERED HIGHS WEDNESDAY DOWN INTO THE 80S GIVEN EXPECTED RAINFALL
AND CLOUDS. BELIEVE HEAT ADVISORY CONDITIONS SHOULD REMAIN SOUTH OF
THE FORECAST AREA WEDNESDAY.
LONG TERM...THURSDAY THROUGH TUESDAY
A DEEP UPPER LOW WILL SET UP OVER THE HUDSON BAY/WESTERN QUEBEC
REGION THURSDAY THROUGH SATURDAY...WITH ITS ASSOCIATED H5 TROUGH
AXIS FCST TO PIVOT THROUGH THE GREAT LAKES/OH VALLEY ON THURSDAY AND
INTO NEW ENGLAND BY FRIDAY. THIS WILL FORCE THE TROPICAL MOISTURE
AND SFC THETA-E GRADIENT WELL SOUTH/WEST OF THE FA DURING THE FIRST
HALF OF THE LONG TERM...WITH FRIDAY AND SATURDAY LOOKING LIKE A
COUPLE OF DRY/COMFORTABLE DAYS AS SFC HIGH PRESSURE BUILDS INTO THE
GREAT LAKES UNDER THE SUBSIDENT SW SECTOR OF THE UPPER TROUGH.
RETAINED LOW CHC POPS ON THURSDAY AS A SECONDARY SFC TROUGH WILL
LIKELY TRACK THROUGH IN THE AFTN/EVE...ALTHOUGH BETTER CHANCES FOR
ISO/SCT SHRAS/STORMS WILL RESIDE NE OF THE FA NEAR MORE IMPRESSIVE
HEIGHT FALLS/FORCING. ALSO EXPECT LESS IN THE WAY OF BL MOISTURE AS
A POTENTIAL WED NIGHT MCS WOULD FORCE THE DEEPER MOISTURE AND
RESULTANT UNSTABLE AIRMASS SOUTH AND EAST OF THE FA BY THE TIME THE
SFC TROUGH TRANSLATES THROUGH.
MEDIUM RANGE MODEL GUIDANCE HAS BEEN RELATIVELY CONSISTENT IN
SHIFTING THE ABOVE MENTIONED HUDSON BAY LOW NEWD SUNDAY INTO EARLY
NEXT WEEK. THIS WOULD ALLOW THE SRN STATES SUBTROPICAL RIDGE TO
BUILD BACK TO THE NE...LIKELY CENTERED OVER THE MID/LOWER MS VALLEY
AND CENTRAL/SOUTHERN PLAINS BY MONDAY/TUESDAY. WITH THE SFC-85H
RIDGE AXIS SLIDING EAST/SOUTHEAST OF THE FA BY THIS TIME WOULD
EXPECT AN INCREASE IN HUMIDITY...ALONG WITH DEEPER MIXING AND
WARMING PER EXPECTED HEIGHT RISES. WILL LIKELY SEE SEVERAL
CONVECTIVE COMPLEXES TRACK THROUGH THE MIDWEST/GREAT LAKES AREA IN
THE RETURNING RING OF FIRE PATTERN...BEST CHANCES EARLY NEXT WEEK.
HOWEVER...LEFT SUNDAY THROUGH TUESDAY DRY FOR NOW AS HAVE LITTLE
CONFIDENCE IN PRECIP CHANCES IN ANY ONE PERIOD GIVEN
MESOSCALE/CONVECTIVE PROCESSES DOMINATING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 8 AM EDT /7 AM CDT/ WEDNESDAY FOR INZ003-
012-013-015-020-022>026-032>034.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM...SKIPPER
LONG TERM...STEINWEDEL
AVIATION...JTHazardous weather outlook, Aug 3, 4:02 AM EDT, 19 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 402 AM EDT TUE AUG 3 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040815- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 402 AM EDT TUE AUG 3 2010 /302 AM CDT TUE AUG 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. THE BEST CHANCE OF THESE WILL BE THROUGH THIS MORNING AND AGAIN LATE TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED DAMAGING WIND GUSTS ARE POSSIBLE. HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY AS A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVE SLOWLY ACROSS THE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS WEDNESDAY AFTERNOON AND EVENING. STORMS DURING THIS PERIOD MAY ALSO CAUSE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-040815- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 402 AM EDT TUE AUG 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. ANY THUNDERSTORMS COULD PRODUCE WIND GUSTS TO 40 KNOTS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE IN THE AREA THROUGH THURSDAY. THE STORMS COULD CONTAIN HIGH WINDS AND WAVES...MAINLY ON WEDNESDAY AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 3, 10:43 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 PM EDT TUE AUG 3 2010
INZ013-015-020-022-040315-
CASS IN-FULTON IN-PULASKI IN-WHITE IN-
1043 PM EDT TUE AUG 3 2010
AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR MONON...OR 12 MILES NORTHWEST OF
MONTICELLO...MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH OVER AN
INCH OF RAIN IN AN HOUR...ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ROYAL CENTER...
INDIANA BEACH...
BUFFALO...LAKESIDE AND SITKA...
HEADLEE AND PULASKI...
BELL CENTER...THORNHOPE AND STAR CITY...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4087 8699 4091 8699 4092 8698 4092 8694
4098 8694 4106 8630 4079 8627 4079 8699
4087 8700
TIME...MOT...LOC 0241Z 265DEG 19KT 4089 8688Special weather statement, Aug 3, 10:55 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 PM EDT TUE AUG 3 2010
INZ022>024-032-040330-
CASS IN-GRANT IN-MIAMI IN-WABASH IN-
1055 PM EDT TUE AUG 3 2010
AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALTON...OR NEAR GRISSOM AFB...MOVING EAST
AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH OVER AN
INCH OF RAIN IN AN HOUR...ARE EXPECTED WITH THESE STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BUNKER HILL...MIAMI AND BENNETTS SWITCH...
SANTA FE AND FLORA...
SANTA FE AND PEORIA...
AMBOY...
SOMERSET AND MIER...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4056 8587 4058 8587 4057 8612 4058 8630
4073 8629 4076 8579 4055 8578
TIME...MOT...LOC 0255Z 270DEG 27KT 4064 8616
FISHERSpecial weather statement, Aug 3, 11:20 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1120 PM EDT TUE AUG 3 2010
INZ020-022-040345-
CASS IN-WHITE IN-
1120 PM EDT TUE AUG 3 2010
AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NEAR MONTICELLO...MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS...ARE
EXPECTED WITH THESE STORMS. RADAR INDICATES 1 TO 2 INCHES OF
RAINFALL IN AN HOUR FROM THESE STORMS. MOTORISTS WILL LIKELY
ENCOUNTER DIFFICULT DRIVING CONDITIONS WITH PONDING OF WATER ON
ROADWAYS IN THIS AREA.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONTICELLO...NORWAY AND INDIANA BEACH...
HEADLEE...
IDAVILLE AND BELL CENTER...
BURNETTSVILLE...
LAKE CICOTT AND GEORGETOWN...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4085 8700 4092 8698 4092 8634 4058 8636
4058 8638 4070 8638 4070 8652 4074 8653
4074 8674 4072 8677 4060 8677 4066 8711
4084 8711
TIME...MOT...LOC 0318Z 282DEG 25KT 4078 8682Special weather statement, Aug 3, 11:29 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1129 PM EDT TUE AUG 3 2010
INZ022>024-032-040400-
CASS IN-GRANT IN-MIAMI IN-WABASH IN-
1129 PM EDT TUE AUG 3 2010
AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORM EXTENDING FROM WEST OF DEACON...EAST TO
SANTA FE...MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH OVER AN
INCH OF RAIN IN AN HOUR...ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WABASH...
DEACON...
GRISSON AFB...
SWEETSER...
LA FONTAINE...
SOMERSET AND MIER...
JALAPA...TREATY AND SPEICHERVILLE...
SERVIA...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4057 8587 4058 8587 4058 8636 4092 8635
4092 8577 4056 8565
TIME...MOT...LOC 0328Z 266DEG 22KT 4065 8590The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:43 PM EDT | Special Weather Statement | IWX | Pulaski | 32 min |
| Aug 3, 10:55 PM EDT | Special Weather Statement | IWX | Miami | 35 min |
| Aug 3, 11:20 PM EDT | Special Weather Statement | IWX | Cass, White | 25 min |
| Aug 3, 11:29 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 31 min |
| Aug 3, 11:59 PM EDT | Special Weather Statement | IWX | Miami | 31 min |
| Aug 4, 12:25 AM EDT | Special Weather Statement | IWX | Blackford, Jay | 65 min |
| Aug 4, 12:37 AM EDT | Tornado Warning | IWX | Grant | 40 min |
| Aug 4, 8:06 AM EDT | Special Marine Warning | IWX | 84 min | |
| Aug 4, 8:40 AM EDT | Special Weather Statement | IWX | LaPorte, Pulaski, Starke | 35 min |
| Aug 4, 8:48 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 57 min |
| Aug 4, 8:59 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 61 min |
| Aug 4, 9:42 AM EDT | Special Weather Statement | IWX | Elkhart | 33 min |
| Aug 4, 9:49 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Huntington, Kosciusko, Marshall, Miami and 3 more | 56 min |
| Aug 4, 10:10 AM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Miami, Wabash, Wells | 65 min |
| Aug 4, 10:20 AM EDT | Special Weather Statement | IWX | DeKalb, LaGrange, Noble, Steuben | 40 min |
| Aug 4, 10:39 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 49 min |
| Aug 4, 11:07 AM EDT | Special Weather Statement | IWX | Steuben | 53 min |
| Aug 4, 11:08 AM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Jay | 40 min |
| Aug 4, 11:22 AM EDT | Severe Thunderstorm Warning | IWX | Adams | 53 min |
| Aug 4, 5:52 PM EDT | Special Weather Statement | IWX | White | 23 min |
| Aug 4, 6:21 PM EDT | Areal Flood Advisory | IWX | White | 114 min |
| Aug 4, 6:49 PM EDT | Special Weather Statement | IWX | Cass | 26 min |
| Aug 4, 7:15 PM EDT | Special Weather Statement | IWX | Grant | 30 min |
| Aug 4, 7:34 PM EDT | Special Weather Statement | IWX | Blackford | 26 min |
| Aug 4, 7:44 PM EDT | Special Weather Statement | IWX | Huntington, Wabash, Wells | 31 min |
Nearby
Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.